Had 1 ml of Juvederm injected into lips 1wk ago. The bruising has gone down but the white lumps have not. Please help! (photo)

My skin is very sensitive and its hurts when i try to massage them so i have not massaged, you cant see any lumps when my lips are normal, i think the lips look even but its just that i can feel the lumps. My question is are the white lumps filler was it a bad job? or is it my body reacting. When i massage the lumps they hurt, shall i still massage them even though they hurt? 

Doctor Answers 11

Lumps after Juvederm

This may be superficial filler. Meaning the filler is too close to the surface. This is why you are seeing lumps. This could have happened if the filler moved. You should massage the lumps, even it is uncomfortable. If massaging the lumps does not help you can have it dissolved with hyaluronidase. I recommend having this evaluated by your injector. 


Summit Emergency Medicine Physician
5.0 out of 5 stars 23 reviews

Lips

Typically swelling will resolve within 2 weeks after injection. If you are past the 2 week mark ,I would follow up with your injector for further evaluation. If the bumps persist, you could have the filler dissolved with hyaluronidase.

Lumps

It takes about two weeks for the swelling to resolve after lip injections.  The lumps should improve over this time.  I encourage you to reach out to your injector with your concerns.

Camille Cash, MD
Houston Plastic Surgeon
5.0 out of 5 stars 29 reviews

Had 1 ml of Juvederm injected into lips 1wk ago. The bruising has gone down but the white lumps have not. Please help!

Thank you for sharing your question and photographs.  I am sorry to hear of your lumps after filler placement but these should get better over the next 7 days.  It often takes up to 2 weeks for fillers to soften and the tissues to appear more natural.  In the meantime try light massage to help speed the process.  If the lumps persist your injector can place a small amount of hyaluronidase to help dissolve the material.  Best wishes.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Had 1 ml of Juvederm injected into lips 1wk ago. The bruising has gone down but the white lumps have not. Please help!

Hi there, your lips look good at rest but when you evert your lips unfortunately you can see the white waxy bumps. I would recommend you go back to your doctor and have them try to smooth your  bumps out. Good luck, Dr. Downie.   

Jeanine B. Downie, MD
Montclair Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

Lip Lumps 1 week after Juvederm Filler

Dear lga1234:

I would recommend seeing your physician 2 weeks after injection and if the lumps persists, then one should consider dissolving filler with hyaluronidase.  Best wishes.

Bumps in lips from fillers

It appears that the lumps are where filler was placed too superficially. Please consult an expert to inject Vitrase to dissolve them.  Best, Dr. Green

Bumps?

The bumps you see may be filler that was placed a bit superficially. Best of luck with your follow-up with your injector.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Lumps after lip injection

Although this can be hematoma it is highly likely that this is superficial filler.  Time will help as will massage.  Hyaluronidase can rapidly soften the HA.  You may want to consult another injector.

Richard O. Gregory, MD
Orlando Plastic Surgeon
5.0 out of 5 stars 11 reviews

White lumps after Juvederm injection

Thank you for your question. There are a couple of potentials. The first, most likely potential, is that in some areas the filler is a little superficial - or close to the surface - which is why you are seeing the lumps. This doesn't mean that the injector did a bad job, persay, just that the filler has migrated slightly. The best course of action is to gently massage them - even if it is a little uncomfortable. It's normal to feel the product; it's not as normal to "see" the product. The other potential - and much less likely but something to be considered - is that that you may be having a herpetic outbreak (cold sores). If you have a history of cold sores in the past, sometimes injections can bring about this issue. There are medications that can be given (antivirals) to help make this go away. Usually though, you would have sores on the upper skin portion of your lip, and these areas are more focal and extremely sensitive to touch (and resemble a cold sore). If you are concerned, your best course of action is to follow-up with your injector for an in-person evaluation. As said, you're mostly just seeing filler - but another cause is tough to rule out without an in-person examination. Best of luck! 

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.